Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are hypoxia, headaches and dizziness side effects of the medicine, Microgynon?

Hi my partner has been on Microgynon 30 for a few months and ever since she has been suffering with iron deficiency related symptoms, our doctor didn't explain this to be a side effect but I would feel more comfortable getting a second opinion. She has been suffering with drowsiness, hypoxia (which is what our doctor called her headaches) and random out-bursts of dizziness? Could she just generally be anaemic or could this be a side effect of the tablets? I have been slowly increasing her iron intake through more meat and leafy vegetables but not any drastic changes however.
Mon, 2 Dec 2013
Report Abuse
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Microgynon does NOT produce these symptoms.

From the sketchy information provided, she is suffering from either, chronic mental stress/anxiety with episodes of brief Panic reactions; or, a variant of Migraine. Also, thyroid problem needs to be excluded. Hence, ask her to get Thyroid hormone level estimation done.

Her features are not due to hypoxia. Anemia, if severe, can produce similar symptoms. A simple Hb% will rule out/confirm presence of significant anemia. She can however, safely take regular iron + Folic Acid(5mg) + Vit B12 (1500mcg), apart from lots of green leafy vegetables.


Consult your doctor and apprise him of my opinion. I am certain that he will agree with me, order required tests, and- based on the reports- will prescribe suitable/modified treatment as advised.

In case of any further queries, revert back to me THROUGH DIRECT PREMIUM QUERY (Paid), addressed to me personally. You will receive- almost immediately- my response in great details.

If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Drowsiness


Are hypoxia, headaches and dizziness side effects of the medicine, Microgynon?

Hi there, Thanks for your query. Microgynon does NOT produce these symptoms. From the sketchy information provided, she is suffering from either, chronic mental stress/anxiety with episodes of brief Panic reactions; or, a variant of Migraine. Also, thyroid problem needs to be excluded. Hence, ask her to get Thyroid hormone level estimation done. Her features are not due to hypoxia. Anemia, if severe, can produce similar symptoms. A simple Hb% will rule out/confirm presence of significant anemia. She can however, safely take regular iron + Folic Acid(5mg) + Vit B12 (1500mcg), apart from lots of green leafy vegetables. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me, order required tests, and- based on the reports- will prescribe suitable/modified treatment as advised. In case of any further queries, revert back to me THROUGH DIRECT PREMIUM QUERY (Paid), addressed to me personally. You will receive- almost immediately- my response in great details. If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE all doctors- engaged in social service- to render sound advice to the FREE queries. Fond regards and have a nice day Dr. Rakesh Karanwal